Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 9, NWS Quad Cities, IA

February 5, 201421 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind chill advisory at Feb 5, 2014, 2:42 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Feb 5, 2014, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 2:42 PM CST (20:42 UTC)
In effect from
Feb 5, 2014, 9:00 PM CST
Expired
Feb 6, 2014, 12:00 PM CST
In force
15 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS43 KDVN 052042
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CST WED FEB 5 2014

...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY...

.ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY
COLD TEMPERATURES TONIGHT AND THURSDAY. THE COMBINATION OF
TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND
CHILLS OF 20 TO 30 BELOW ZERO.

IAZ040-041-051-052-063-064-076-077-060445-
/O.NEW.KDVN.WC.Y.0009.140206T0300Z-140206T1800Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
242 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST THURSDAY.

* TIMING...9 PM TONIGHT THROUGH NOON THURSDAY.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TEMPERATURES...AROUND 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED
  SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-060445-
/O.NEW.KDVN.WC.Y.0009.140206T0600Z-140206T1800Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
242 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY.

* TIMING...MIDNIGHT TONIGHT THROUGH NOON THURSDAY.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TEMPERATURES...5 TO 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED
  SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
4 follow-up statements
450 
WWUS43 KDVN 060245
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CST WED FEB 5 2014

...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY...

.ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY
COLD TEMPERATURES TONIGHT AND THURSDAY. THE COMBINATION OF
TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND
CHILLS OF 20 TO 30 BELOW ZERO.

IAZ040-041-051-052-063-064-076-077-061045-
/O.CON.KDVN.WC.Y.0009.140206T0300Z-140206T1800Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
845 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* TIMING...9 PM TONIGHT THROUGH NOON THURSDAY.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TEMPERATURES...AROUND 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-061045-
/O.CON.KDVN.WC.Y.0009.140206T0600Z-140206T1800Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
845 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* TIMING...MIDNIGHT TONIGHT THROUGH NOON THURSDAY.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TEMPERATURES...5 TO 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
818 
WWUS43 KDVN 060951
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 AM CST THU FEB 6 2014

...BITTER COLD WIND CHILLS THIS MORNING...

.ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY
COLD TEMPERATURES TODAY. THE COMBINATION OF TEMPERATURES
BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20
TO 30 BELOW ZERO THIS MORNING. MUCH OF THE AREA MAY SEE WIND
CHILLS DROP BACK TO AROUND 20 BELOW OR COLDER TONIGHT...WHICH
MAY REQUIRE THE ISSUANCE OF ANOTHER WIND CHILL ADVISORY TONIGHT
THROUGH MID MORNING FRIDAY.

IAZ040-041-051-052-063-064-076-077-061800-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
351 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THIS MORNING.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TEMPERATURES...AROUND 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-061800-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
351 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THIS MORNING.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TEMPERATURES...5 BELOW TO 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
386 
WWUS43 KDVN 061500
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CST THU FEB 6 2014

...BITTER COLD WIND CHILLS THIS MORNING...

.ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY
COLD TEMPERATURES TODAY. THE COMBINATION OF TEMPERATURES BELOW
ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20 TO
30 BELOW ZERO THIS MORNING. MUCH OF THE AREA MAY SEE WIND CHILLS
DROP BACK TO AROUND 20 BELOW OR COLDER TONIGHT...WHICH MAY
REQUIRE THE ISSUANCE OF ANOTHER WIND CHILL ADVISORY TONIGHT
THROUGH MID MORNING FRIDAY.

IAZ040-041-051-052-063-064-076-077-061800-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
900 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THIS MORNING.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TEMPERATURES...AROUND 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-061800-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
900 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THIS MORNING.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TEMPERATURES...5 BELOW TO 10 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON 
  EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
627 
WWUS43 KDVN 061801
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 PM CST THU FEB 6 2014


IAZ040-041-051-052-063-064-076-077-061915-
/O.EXP.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
1201 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WARMING TEMPERATURES HAVE PUSHED WIND CHILLS OUT OF THE ADVISORY
CRITERIA.


$$

IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-061915-
/O.EXP.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
1201 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WARMING TEMPERATURES HAVE PUSHED WIND CHILLS OUT OF THE ADVISORY
CRITERIA.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 2:42 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 5, 2:42 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CST WED FEB 5 2014

.SYNOPSIS...
ISSUED AT 233 PM CST WED FEB 5 2014

12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW OVER NORTHWEST OHIO AND A
HIGH PRESSURE RIDGE FROM ALASKA INTO THE ROCKIES. A WEAK NORTHERLY
LLJ WAS OVER PLAINS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON
SHOW A DECREASE IN COVERAGE OF THE LIGHT SNOW WITH THIN SPOTS
DEVELOPING IN THE CLOUDS. AT THE SAME TIME DIURNAL CLOUDS WERE ALSO
DEVELOPING DUE TO THE STRONGER FEBRUARY SUN.

18Z SFC ANALYSIS HAS AN CANADIAN/ARCTIC HIGH FROM ALBERTA PROVINCE
INTO THE SOUTHERN PLAINS. SEVERAL WEAK TROFS RAN FROM THE OHIO
VALLEY INTO THE WESTERN GREAT LAKES. DEW POINTS IN THE PLAINS AND
UPPER MIDWEST RANGED FROM THE TEENS ABOVE ZERO TO THE SINGLE DIGITS
BELOW ZERO. DEW POINTS IN THE 20S AND 30S RAN FROM THE OHIO VALLEY
INTO THE DEEP SOUTH.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 233 PM CST WED FEB 5 2014

LIGHT SNOW WILL CONTINUE TO TAPER TO FLURRIES THE REMAINDER OF THE
AFTERNOON WITH SCATTERED FLURRIES ACROSS MUCH OF THE AREA THROUGH
MIDNIGHT. AFTER MIDNIGHT FLURRIES MAY LINGER FOR A FEW HOURS OVER
ROUGHLY THE NORTHEAST THIRD OF THE AREA WHILE SKIES SLOWLY CLEAR
ELSEWHERE.

WITH THE HIGH IN THE CENTRAL PLAINS BY SUNRISE THURSDAY...WINDS WILL
REMAIN UP ALBEIT LIGHT. THUS THE POTENTIAL FOR TEMPERATURES TO DROP
CONSIDERABLY WILL BE LIMITED. HOWEVER...THE COMBINATION OF
TEMPERATURES AND WIND WILL CREATE WIND CHILLS THAT REACH ADVISORY
CRITERIA.

THURSDAY WILL BE DRY BUT COLD WITH THE CANADIAN/ARCTIC HIGH IN THE
PLAINS AND THE COLD POOL ALOFT SLOWLY MOVING ACROSS THE AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 233 PM CST WED FEB 5 2014

QUITE COLD UNTIL EARLY NEXT WEEK...THEN A MAJOR REGIME CHANGE TO MUCH
MILDER WEATHER...POSSIBLY LASTING INTO AT LEAST LATE FEBRUARY.

OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE ON BL BIASES AND
GOOD ON SYNOPTIC SCALE FORCING ISSUES.  COMBINED WITH RUN TO RUN
BIAS ISSUES SUPPORTS A 70/30 MIX OF HI-RES ECMWF WITH GFS WITH BL
OVER-MOIST ISSUES STILL THE MAIN CHALLENGE.  THIS TRENDS TOWARD
MOSTLY DRY TO DRY WITH SLIGHTLY MILDER TEMPERATURES MOST PERIODS
EXCEPT WITH BL DECOUPLING EVENTS AT NIGHT.

MAJOR REGIME CHANGE STARTING DAYS 5 INTO DAY 10 NORMALLY SUGGEST
MAJOR CHANGES IN SOLUTIONS AND PREDICTABILITY NEXT SEVERAL DAYS.
THIS CHANGE WILL RESULT IN MUCH WETTER CONDITIONS ALONG WEST COAST
WITH MILDER TEMPERATURES AT/BEYOND DAY 10 FOR CENTRAL US. THE
MAGNITUDE OF ENERGY CHANGES IN THE PACIFIC ARE AMONG THE HIGHEST
I HAVE SEEN OVER A 5 DAY PERIOD USING MULTIPLE SOURCES IN 35 YEARS
OF ANALYSIS. THE MEANING...THIS WILL NOT BE A MINOR CHANGE AND
SHOULD RESULT IN MAJOR TEMP/MOISTURE CHANGES LASTING MANY WEEKS
AND QUITE POSSIBLY MONTHS. TELECONNECTION WEIGHTING SUPPORTS MAY
RESULT IN AN ACTIVE SPRING...MUCH MORE TYPICAL THAN WHAT HAPPENED
LAST YEAR WHICH THIS AUTHOR CORRECTLY ASSESSED WOULD HAPPEN LAST
WINTER. THERE MAY BE SIGNIFICANT CHANGES IN KEY INDICES USED IN
TELECONNECTION TECHNIQUES NEXT SEVERAL WEEKS DUE TO THIS REGIME
CHANGE. THIS WILL BE QUITE EDUCATIONAL TO MONITOR. THE REGIME WE
ARE ON A TRAJECTORY FOR...FAVORABLY SUPPORTS HIGHS IN THE 50S AND
POSSIBLY 60S AT TIMES BY LATE IN THE MONTH...QUITE A CHANGE FROM
PAST 2 MONTHS. THE WEST COAST AND INTER-MOUNTAIN REGION WILL SEE
IMPRESSIVE RAIN TOTALS FOR AT LEAST THE NEXT FEW WEEKS. THIS MAY
CONTINUE BASED ON ANALOGS AND STATISTICAL WEIGHTING IN
TELECONNECTIONS LOCALLY USED BY THIS AUTHOR...FOR MUCH OF THE
EARLY TO MID SPRING...POSITIVE IMPACTS TO WESTERN DROUGHT...HIGH
PW/S WOULD SUPPORT FLOODING RISKS THOUGH.

COMMENT...KEEP IN MIND REFERENCES MADE LAST FALL BY THIS AUTHOR IN
AFD/S THAT CORRECTLY DIAGNOSED OUR RISK AND THE REALITY OF PROLONGED
COLD OVER MUCH OF NORTH AMERICA.

THURSDAY NIGHT...CHALLENGE IS AMOUNT OF BL DECOUPLING...WENT WITH
A MODERATE AMOUNT DUE TO WINDS 3-5 KTS UNDER A FAIR SKY. THE
FORECAST LOWS OF -5 TO -10F SUGGESTS THIS COULD BE OFF BY +/- 5
DEGREES IF WIND ARE HIGHER/LOWER FOR LATER SHIFTS.

FRIDAY AND FRIDAY NIGHT...FAIR AND QUIET WITH INCREASING CLOUDS LATE.
LATER SHIFTS MAY NEED TO RAISE MAX TEMPS BY 3-5 DEGREES BASED ON
ANALYSIS AND RECENT COLD BIAS IN BL.  MINS FRIDAY NIGHT LIKELY AROUND
MIDNIGHT WITH AMERICAN SOLUTIONS LIKELY TOO QUICK ON PRECIPITATION
DUE TO BL OVER-MOIST ISSUES.

SATURDAY...PASSING DISTURBANCE HAVE RAISED POPS TO 50+ PERCENT WITH
FORCING AND MOISTURE TOOLS SUPPORTS MOST LOCATIONS TO RECEIVE AN
INCH OR LESS OF SNOW.  HIGHS HAVE TRENDED UP AND LOCAL TOOLS SUPPORT
AT THIS TIME ANOTHER COUPLE DEGREES HIGHER IN SOME LOCATIONS
DEPENDING ON SFC LOW TRACK. SATURDAY NIGHT...CLEARING LATE WITH LIGHT
SNOW ENDING AND MINS MOST LOCATIONS PROBABLY AT LEAST 3 DEGREES TOO
LOW FOR LATER SHIFTS.

SUNDAY THROUGH TUESDAY...FAIR WITH ARCTIC HIGH PRESSURE SLOWLY MOVING
EAST.  HIGHS MOST DAYS BASED ON MID FEBRUARY SUNSHINE AND FAIR SKIES
MAY NEED RAISING BY 3-5 DEGREES WITH LIGHT WINDS. MINS MOST NIGHT/S
APPEAR REASONABLE AT THIS TIME.

WEDNESDAY...WARMER WITH HIGHS INTO THE 20S MOST LOCATIONS.  TRACK OF
NEXT LOW AND WARM FRONT WITH UPPER DISTURBANCE THAT SHOULD BE DRY OR
MOSTLY DRY MAY RESULT IN A FASTER WARM-UP THAN CURRENTLY IS IN
FORECAST. THIS TIMING ISSUE SHOULD BE BETTER KNOWN IN THE NEXT 48-72
HOURS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1124 AM CST WED FEB 5 2014

CONDITIONS CURRENTLY RANGE FROM IFR TO VFR ACROSS EASTERN IOWA
AND NORTHERN ILLINOIS WITH LIGHT SNOW. CONDITIONS WILL SLOWLY IMPROVE
TO MVFR/VFR THROUGH 00Z/06 WITH FURTHER IMPROVEMENT TO VFR AFTER
00Z/06.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR CEDAR-CLINTON-DES MOINES-DUBUQUE-HENRY IA-JACKSON-
     JEFFERSON-JONES-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
     FOR BENTON-BUCHANAN-DELAWARE-IOWA-JOHNSON-KEOKUK-LINN-
     WASHINGTON.

IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
     FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...08
Hazardous weather outlook, Feb 5, 4:23 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CST WED FEB 5 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
423 AM CST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING AND WINTER WEATHER ADVISORIES ARE IN EFFECT
FOR THE OUTLOOK AREA THIS MORNING. PLEASE REFER TO OUR WINTER
WEATHER PRODUCTS FOR MORE SPECIFIC INFORMATION.

SNOW WILL GRADUALLY DIMINISH THIS MORNING WITH AN INCH OR LESS OF
ADDITIONAL ACCUMULATION. GUSTY NORTH WINDS WILL PRODUCE
CONSIDERABLE DRIFTING SNOW AND PATCHY BLOWING SNOW THIS
MORNING...ESPECIALLY IN OPEN OR RURAL AREAS BEFORE THE WINDS
GRADUALLY DIMINISH THIS AFTERNOON.

TONIGHT...WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR THE
OUTLOOK AREA. BITTER COLD WIND CHILLS OF 15 BELOW TO 25 BELOW
ZERO WILL DEVELOP THIS EVENING AND PERSIST OVERNIGHT. SOME AREAS
MAY REACH DANGEROUSLY COLD LEVELS AROUND 30 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH FRIDAY MORNING...COLD TEMPERATURES AND LIGHT
WINDS WILL RESULT IN BITTER COLD WIND CHILLS. WIND CHILL READINGS
MAY REACH DANGEROUSLY COLD LEVELS AROUND 30 BELOW ZERO EARLY
THURSDAY MORNING.

SATURDAY INTO SATURDAY EVENING...A WEAK STORM SYSTEM MAY BRING
ANOTHER ROUND OF LIGHT TO MODERATE SNOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ADDITIONAL ACCUMULATIONS AND STORM TOTALS OVER AN INCH
WOULD BE GREATLY APPRECIATED THIS MORNING.

In the hours before

Local storm report, Feb 5, 10:04 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             1 ENE MUSCATINE         41.42N 91.05W
02/05/2014  M4.0 INCH        MUSCATINE          IA   TRAINED SPOTTER

&&

DC
Local storm report, Feb 5, 10:53 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 AM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     SNOW             5 NW IOWA CITY          41.71N 91.60W
02/05/2014  M2.5 INCH        JOHNSON            IA   TRAINED SPOTTER

1050 AM     SNOW             2 WSW IOWA CITY         41.65N 91.57W
02/05/2014  M4.3 INCH        JOHNSON            IA   TRAINED SPOTTER

1050 AM     SNOW             FARMINGTON              40.64N 91.74W
02/05/2014  E6.0 INCH        VAN BUREN          IA   PUBLIC

            VIA ESPOTTER

1050 AM     SNOW             2 W CEDAR RAPIDS        41.97N 91.71W
02/05/2014  M3.5 INCH        LINN               IA   PUBLIC

            VIA ESPOTTER

&&

DC
Local storm report, Feb 5, 12:17 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1217 PM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             S WELLMAN               41.47N 91.84W
02/05/2014  M5.0 INCH        WASHINGTON         IA   TRAINED SPOTTER

            STORM TOTAL.

&&
Local storm report, Feb 5, 12:41 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             2 S VICTOR              41.70N 92.29W
02/05/2014  E4.0 INCH        IOWA               IA   TRAINED SPOTTER

            STORM TOTAL. SNOW DEPTH IS 6.5 INCHES.

&&
Local storm report, Feb 5, 12:47 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     SNOW             1 W BETTENDORF          41.56N 90.49W
02/05/2014  M3.5 INCH        SCOTT              IA   TRAINED SPOTTER

1245 PM     SNOW             1 SSW DISCO             40.60N 91.02W
02/05/2014  M6.0 INCH        HANCOCK            IL   TRAINED SPOTTER

            ABOUT 5.5 TO 6 INCHES.

1245 PM     SNOW             CAMANCHE                41.79N 90.28W
02/05/2014  M3.5 INCH        CLINTON            IA   CO-OP OBSERVER

&&
Local storm report, Feb 5, 1:31 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             WNW JESUP               42.48N 92.07W
02/05/2014  M1.5 INCH        BUCHANAN           IA   TRAINED SPOTTER

            STORM TOTAL.

&&

Nearby

Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Illinois, 2014Wind Chill Advisories in Missouri, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.